Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 210, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 18, 2017, 5:09 PM CST for 9 counties in Tennessee. It was in force for 36 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2017, 5:09 PM CST (23:09 UTC)
- Expired
- Nov 18, 2017, 5:45 PM CST
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cannon County, TN, Clay County, TN, DeKalb County, TN, Jackson County, TN, Macon County, TN, Rutherford County, TN, Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 5:09 PM CST | TSTM WND DMG | 2 Nnw Hartsville, TN | TSPOTTER REPORT OF ROOF SHINGLES AND SIDING BLOWN OFF A HOME AND A TREE DOWN AT 245 BRIDLE PATH LANE. POSSIBLE TORNADO. |
| Nov 18, 5:12 PM CST | TSTM WND DMG | Lafayette, TN | A FEW TREES AND POWER LINES DOWN ACROSS MACON COUNTY |
| Nov 18, 5:14 PM CST | TSTM WND DMG | 2 Ese Lebanon, TN | TREE DOWN ON CAR AT 413 SOUTH MAPLE STREET IN LEBANON |
| Nov 18, 5:15 PM CST | TSTM WND DMG | 5 Sse Lebanon, TN | TREE DOWN BLOCKING ROAD IN THE 600 BLOCK OF ROCKY VALLEY ROAD |
| Nov 18, 5:21 PM CST | TSTM WND DMG | 5 Wnw Watertown, TN | TREE DOWN OVER YOUNG ROAD AT WALNUT HILL ROAD |
| Nov 18, 5:23 PM CST | TSTM WND DMG | 3 Nw Watertown, TN | TREE BLOCKING ROAD AT 1700 TURNER ROAD |
| Nov 18, 5:24 PM CST | TSTM WND DMG | 2 Nw Watertown, TN | TREE DOWN BLOCKING ROAD AT 1555 LINWOOD ROAD |
| Nov 18, 5:27 PM CST | TSTM WND DMG | 1 E Watertown, TN | TREE DOWN AT 135 VICKERS AVENUE |
| Nov 18, 5:32 PM CST | TSTM WND DMG | 3 N Alexandria, TN | PORCH AND PART OF THE ROOF BLOWN OFF A HOME AT 57 MCGINNIS LANE IN BRUSH CREEK |
| Nov 18, 5:34 PM CST | TSTM WND DMG | 4 Ne Alexandria, TN | TSPOTTER REPORT AND PHOTO SHOWED TREES DOWN BLOCKING BRUSH CREEK ROAD |
| Nov 18, 5:36 PM CST | TSTM WND DMG | 5 Ne Alexandria, TN | TSPOTTER REPORT AND PHOTOS SHOWED AN EQUIPMENT SHED WAS DESTROYED ON SYKES ROAD WITH DEBRIS SCATTERED 300-400 YARDS AWAY |
| Nov 18, 5:39 PM CST | TSTM WND DMG | 2 Ese Woodbury, TN | TREES DOWN ON MCMINNVILLE HIGHWAY. |
| Nov 18, 5:39 PM CST | TSTM WND DMG | 4 Sse Gordonsville, TN | TREES DOWN ON NABORS HOLLOW ROAD AND HACKETT VALLEY ROAD |
| Nov 18, 5:45 PM CST | TSTM WND DMG | 5 Nw Smithville, TN | TREES DOWN ON HICKMAN ROAD. |
| Nov 18, 5:49 PM CST | TSTM WND DMG | 5 Nne Woodbury, TN | TREES DOWN ON WILMOUTH CREEK ROAD NEAR SUGAR TREE KNOB ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 12:35 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 544 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
949
WUUS54 KOHX 182309
SVROHX
TNC015-027-041-087-111-149-159-169-189-182345-
/O.NEW.KOHX.SV.W.0210.171118T2309Z-171118T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
509 PM CST SAT NOV 18 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Smith County in Middle Tennessee...
Western De Kalb County in Middle Tennessee...
Rutherford County in Middle Tennessee...
Western Jackson County in Middle Tennessee...
Wilson County in Middle Tennessee...
Northwestern Clay County in Middle Tennessee...
Macon County in Middle Tennessee...
Trousdale County in Middle Tennessee...
Cannon County in Middle Tennessee...
* Until 545 PM CST
* At 508 PM CST, severe thunderstorms were located along a line
extending from Lafayette to Murfreesboro, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Murfreesboro, Lebanon, Lafayette, Woodbury, Carthage, Hartsville,
Smyrna, Watertown, Gordonsville, Red Boiling Springs, Walterhill,
Hickman, South Carthage, Alexandria, Dowelltown, Liberty,
Auburntown, Moss, Pleasant Shade and Dickerson Chapel Recreation
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3662 8560 3624 8577 3625 8578 3621 8578
3621 8580 3616 8580 3566 8603 3567 8615
3571 8622 3568 8625 3572 8661 3635 8627
3664 8615
TIME...MOT...LOC 2308Z 270DEG 48KT 3662 8608 3579 8647
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 1:48 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Nov 18, 1:48 PM CST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 148 PM CST Sat Nov 18 2017 .DISCUSSION... All of the action will be in the first few hours of this forecast period, then a quiet wx pattern will take over with a couple of dry cold fronts for Thanksgiving week. At mid afternoon, warm and windy conditions prevailed with temperatures in the 60s and wind gusts around 30 mph. The strong winds may become even stronger over the next few hours as an accelerating cold front sweeps across the area. As of 1 PM CST, a band of thunderstorms, some severe, was focused along the front as it approached the Mississippi River. Based on HRRR and extrapolation, the thunderstorms should reach our western counties around 4 PM and BNA around 5 PM. The band of storms should exit our eastern counties around 7 PM. Damaging winds will be the main concern as these storms tap into wind energy just off the surface. Even away from storms, this dynamic front is likely to cause some wind damage including downing of limbs and small trees and scattered power outages. Given the impressive wind shear, a couple of brief tornadoes may spin up along the line of storms. AFter 7 PM CST, the showers and storms will taper off quickly, but very windy conditions will last through the evening. A Wind Advisory will remain in place until midnight. Later tonight, temps will fall into the 30s, but northwest breezes will make it feel colder. Sunday will bring mainly sunny skies, although clouds may linger early for the Upper Cumberland. Highs will be chilly, only in the 40s with a northwest breeze 10-20 mph. Sunday night will be quite cold as high pressure settles over the area. Lows will be in the 20s. Monday will be sunny with temps recovering to the 50s. High pressure will stay in control Monday night through Tuesday with near normal temps. A dry cold front will come in Tuesday night into Wednesday with another shot of chilly air. Temps will be on the cool side through Thanksgiving Day. Then, temps will recover a bit going into the weekend. It looks like yet another cold front will dive into the area next weekend with a shot of even colder air to wrap up November. && .AVIATION... 18Z TAF DISCUSSION. MVFR cigs and gusty south to southwest winds up to 35 knots will affect airports this afternoon ahead of a strong cold front. Fropa expected from 20Z-02Z with TSRA and MVFR/IFR conditions. Winds will switch to northwest after fropa with continued MVFR cigs until late tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 36 47 27 56 35 / 50 0 0 0 0 Clarksville 34 45 26 54 33 / 30 0 0 0 0 Crossville 33 40 24 52 31 / 90 10 0 0 0 Columbia 35 48 25 56 33 / 40 0 0 0 0 Lawrenceburg 35 48 26 56 34 / 50 0 0 0 0 Waverly 34 45 26 54 32 / 20 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until midnight CST tonight for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......13 AVIATION........Shamburger
Hazardous weather outlook, Nov 18, 4:20 AM CST, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 420 AM CST Sat Nov 18 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-191100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 420 AM CST Sat Nov 18 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong sustained winds of 20 to 30 mph with gusts to 45 mph are expected through this evening. Thus a Wind Advisory is in effect for all of Middle Tennessee through midnight tonight. There is a slight risk of severe thunderstorms across northwestern portions of Middle Tennessee north of Interstate 40 and west of Interstate 65 approaching the Land Between the Lakes Region. There is a marginal risk of severe thunderstorms across the remainder of Middle Tennessee. The potential of severe thunderstorms will be mainly this afternoon and evening as a strong cold front moves across the mid state region. Damaging winds will be the main threat. However, it can not totally be ruled out that a severe thunderstorm or two will produce an isolated tornado or two also. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening across Middle Tennessee. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees of Power Lines Down 31
In the hours before
Special weather statement, Nov 18, 4:11 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
411 PM CST SAT NOV 18 2017
TNZ056>060-093>095-182300-
Hickman TN-Lawrence TN-Wayne TN-Williamson TN-Lewis TN-Maury TN-
Giles TN-Perry TN-
411 PM CST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...WAYNE...MAURY...
LAWRENCE...SOUTHWESTERN WILLIAMSON...WESTERN GILES...SOUTHERN PERRY
AND SOUTHERN HICKMAN COUNTIES UNTIL 500 PM CST...
At 411 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Burns to Olive Hill. Movement was east at 55
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Columbia, Lawrenceburg, Pulaski, Hohenwald, Centerville, Waynesboro,
Linden, Spring Hill, Mount Pleasant, Thompson's Station, Loretto,
Collinwood, Summertown, Clifton, St. Joseph, Minor Hill, Ethridge,
Lynnville, Gordonsburg and Kimmins.
A severe thunderstorm watch remains in effect until 700 PM CST for
Middle Tennessee.
LAT...LON 3549 8798 3553 8798 3585 8753 3584 8685
3500 8706 3501 8799 3529 8798 3530 8800
3530 8802 3535 8801 3537 8802 3539 8802
3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 2211Z 267DEG 49KT 3592 8721 3540 8799
ShamburgerLocal storm report, Nov 18, 4:27 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 10 NE CUMBERLAND CITY 36.47N 87.50W
11/18/2017 MONTGOMERY TN AMATEUR RADIO
AN 80-FOOT TREE FELL AND DESTROYED AN AMATEUR RADIO
TOWER.
&&
EVENT NUMBER OHX1700845
JACKSONLocal storm report, Nov 18, 4:41 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 10 NE CUMBERLAND CITY 36.47N 87.50W
11/18/2017 MONTGOMERY TN AMATEUR RADIO
AN 80-FOOT TREE FELL AND DAMAGED AN AMATEUR RADIO
TOWER.
&&
CORRECTED REMARKS
EVENT NUMBER OHX1700845
JACKSONLocal storm report, Nov 18, 5:03 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG 7 SW RIDGETOP 36.33N 86.86W
11/18/2017 DAVIDSON TN EMERGENCY MNGR
ROOF RIPPED OFF A HOUSE ON GARY ROAD.
&&
EVENT NUMBER OHX1700846
JACKSONLocal storm report, Nov 18, 5:05 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG 7 SW RIDGETOP 36.32N 86.86W
11/18/2017 DAVIDSON TN EMERGENCY MNGR
MULTIPLE TREES AND WIRES DOWN ON MARGIE DRIVE.
&&
EVENT NUMBER OHX1700847
JACKSONLocal storm report, Nov 18, 5:07 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 6 SW RIDGETOP 36.34N 86.85W
11/18/2017 DAVIDSON TN EMERGENCY MNGR
MULTIPLE TREES DOWN ON UNION HILL ROAD.
&&
EVENT NUMBER OHX1700848
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:57 PM CST | Special Weather Statement | OHX | Houston, Humphreys, Stewart | 33 min |
| Nov 18, 3:07 PM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 23 min |
| Nov 18, 3:14 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 31 min |
| Nov 18, 3:24 PM CST | Tornado Warning | OHX | Houston, Humphreys | 36 min |
| Nov 18, 3:30 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 30 min |
| Nov 18, 3:37 PM CST | Special Weather Statement | OHX | Perry | 38 min |
| Nov 18, 3:47 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry | 28 min |
| Nov 18, 4:00 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Montgomery, Robertson and 1 more | 30 min |
| Nov 18, 4:11 PM CST | Special Weather Statement | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Wayne | 49 min |
| Nov 18, 4:25 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Rutherford, Sumner, Williamson and 1 more | 50 min |
| Nov 18, 4:53 PM CST | Tornado Warning | OHX | Davidson, Rutherford, Wilson | 21 min |
| Nov 18, 5:07 PM CST | Tornado Warning | OHX | Macon, Smith, Trousdale | 11 min |
| Nov 18, 5:30 PM CST | Tornado Warning | OHX | Cannon, Rutherford | 15 min |
| Nov 18, 5:41 PM CST | Tornado Warning | OHX | Cannon, DeKalb | 10 min |
| Nov 18, 5:44 PM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Overton, Pickett, Putnam and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.